Alert archive / Arkansas / Freeze Warnings in 2021
Freeze Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this freeze warning at Apr 19, 2021, 2:58 PM CDT for 23 counties in Arkansas. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 21, 2021, 1:00 AM CDT
- Expired
- Apr 21, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Little Rock, AR
All 23 counties
Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Lonoke County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 55 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS74 KLZK 191958 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 258 PM CDT Mon Apr 19 2021 ARZ003>007-012>015-201000- /O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ /O.NEW.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 258 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures in the mid to upper 20s expected. * WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-016-017-021>024-030-031-037-038-040-041-201000- /O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Logan-Conway-Scott-Yell-Polk-Montgomery- Including the cities of Attica, Pocahontas, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman 258 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures possible in the upper 20s to lower 30s possible. * WHERE...Portions of central, eastern, north central and western Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 231
5 follow-up statements
830 WWUS74 KLZK 200855 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 355 AM CDT Tue Apr 20 2021 ARZ008-016-021>024-030-031-037-038-040-041-201700- /O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ /O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Randolph-Independence-Johnson-Pope-Van Buren-Cleburne-Logan- Conway-Scott-Yell-Polk-Montgomery- Including the cities of Attica, Pocahontas, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman 355 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT: Near or sub-freezing temperatures expected. * WHERE: Portions of central, eastern, north central and western Arkansas. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ032-039-052-201700- /O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Faulkner-Perry-Pike- Including the cities of Conway, Perryville, Murfreesboro, and Glenwood 355 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT: Near or sub-freezing temperatures expected. * WHERE: Faulkner, Perry and Pike Counties. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ003>007-012>015-201700- /O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 355 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT: Near or sub-freezing temperatures expected. * WHERE: Stone, Izard, Newton, Searcy, Baxter, Marion, Sharp, Fulton and Boone Counties. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ025-033-034-042>046-053-054-201700- /O.EXA.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ Jackson-White-Woodruff-Garland-Saline-Pulaski-Lonoke-Prairie- Clark-Hot Spring- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Arkadelphia, and Malvern 355 AM CDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT: Near or Sub-freezing temperatures are possible. * WHERE: Jackson, White, Woodruff, Garland, Saline, Pulaski, Lonoke, Prairie, Clark and Hot Spring Counties. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ017-201700- /O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ Lawrence- Including the cities of Walnut Ridge and Hoxie 355 AM CDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT: Near or Sub-freezing temperatures are possible. * WHERE: Lawrence County. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
740 WWUS74 KLZK 201041 AAA NPWLZK URGENT - WEATHER MESSAGE...UPDATED National Weather Service Little Rock AR 541 AM CDT Tue Apr 20 2021 ARZ003>008-012>016-021>024-030>032-037>041-052-202130- /O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Conway- Faulkner-Scott-Yell-Perry-Polk-Montgomery-Pike- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Booneville, Paris, Morrilton, Conway, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Murfreesboro, and Glenwood 541 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT: Near or sub-freezing temperatures expected. * WHERE: Portions of central, eastern, north central, southwest and western Arkansas. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ017-025-033-034-042>046-053-054-202130- /O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ Lawrence-Jackson-White-Woodruff-Garland-Saline-Pulaski-Lonoke- Prairie-Clark-Hot Spring- Including the cities of Walnut Ridge, Hoxie, Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Arkadelphia, and Malvern 541 AM CDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT: Near or Sub-freezing temperatures are possible. * WHERE: Portions of central, eastern and southwest Arkansas. * WHEN: From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
868 WWUS74 KLZK 201941 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 241 PM CDT Tue Apr 20 2021 ARZ034-046-202045- /O.CAN.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ Woodruff-Prairie- Including the cities of Augusta, McCrory, Cotton Plant, Des Arc, Hazen, and De Valls Bluff 241 PM CDT Tue Apr 20 2021 ...FREEZE WATCH IS CANCELLED... It appears that temperatures in these areas will bottom out overnight just above freezing, although frost conditions are likely in most of these areas. $$ ARZ017-025-033-042>045-053-054-210345- /O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/ /O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Lawrence-Jackson-White-Garland-Saline-Pulaski-Lonoke-Clark- Hot Spring- Including the cities of Walnut Ridge, Hoxie, Newport, Searcy, Beebe, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Arkadelphia, and Malvern 241 PM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Near or sub-freezing temperatures expected. * WHERE...Lawrence, Jackson, White, Garland, Saline, Pulaski, Lonoke, Clark and Hot Spring Counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ055-210345- /O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Grant- Including the city of Sheridan 241 PM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Near or sub-freezing temperatures expected. * WHERE...Grant County. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ003>008-012>016-021>024-030>032-037>041-052-210345- /O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Conway- Faulkner-Scott-Yell-Perry-Polk-Montgomery-Pike- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Booneville, Paris, Morrilton, Conway, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Murfreesboro, and Glenwood 241 PM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Near or sub-freezing temperatures expected. * WHERE...Portions of central, eastern, north central, southwest, and western Arkansas. * WHEN...From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 53
370 WWUS74 KLZK 210225 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 925 PM CDT Tue Apr 20 2021 ARZ003>008-012>017-021>025-030>033-037>045-052>055-211100- /O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring- Grant- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, Glenwood, Arkadelphia, Malvern, and Sheridan 925 PM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Near or sub-freezing temperatures expected. * WHERE...Portions of central, eastern, north central, southwest, and western Arkansas. * WHEN...From late tonight through Wednesday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 53/44
556 WWUS74 KLZK 210831 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 331 AM CDT Wed Apr 21 2021 ARZ003>007-012>015-211430- /O.NEW.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ /O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 331 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT: Expect near or sub-freezing temperatures. * WHERE: Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN: Through 9 AM this morning...and again on Thursday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-016-017-021>025-030>033-037>045-052>055-211400- /O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/ Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring- Grant- Including the cities of Attica, Pocahontas, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, Glenwood, Arkadelphia, Malvern, and Sheridan 331 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Expect near or sub-freezing temperatures. * WHERE: Portions of central, eastern, north central, southwest and western Arkansas. * WHEN: Through 9 AM this morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:30 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 19, 12:30 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1230 PM CDT Mon Apr 19 2021 .UPDATE... Updated to include the 18Z aviation discussion. && .AVIATION... VFR conditions are forecast for all terminals during the period. Mostly clear conditions are expected Monday afternoon, with light westerly winds. Winds will become more southwesterly overnight. Scattered cloud cover will expand over the southern parts of the state overnight. Cloud cover will increase from the NW Tuesday morning as a cold front enters the state, bringing rain showers that will expand across the northern half of the state by Tuesday afternoon. && .PREV DISCUSSION...(ISSUED 633 AM CDT Mon Apr 19 2021) UPDATE... Updated to include the 12Z aviation discussion. AVIATION... Aside from patchy BR/FG this morning, VFR conditions will prevail at all terminals this period. Winds will remain W/SW at or below 10 kts, becoming light/VRB overnight. High clouds may move over southern terminals this afternoon with cloud cover increasing for northern terminals near the end of the period. PREV DISCUSSION...(ISSUED 418 AM CDT Mon Apr 19 2021) SHORT TERM...Today Through Tuesday Night Morning mesoanalysis depicts an elongated area of low-amplitude mid/upper troughing stretching from near New England southwestward to the Baja peninsula, punctuated by modest shortwave impulses. The embedded shortwave responsible for yesterday's rain and thunder continues pushing east across the TN Valley with a surface ridge expanding across the south- central CONUS. Do expect tranquil weather today and tonight with temps running near to slightly below average, yielding highs in the upper 60s to low 70s and lows in the 40s tonight. Meanwhile, water vapor imagery shows the next mid/upper trough queuing up across the northern Rockies. While guidance has trended a touch slower with this feature, do still expect it will cross the central Rockies overnight and move across the Plains states through the day Tuesday before pivoting northeast over MO by Tuesday evening. Attendant to this upper feature is a strong Canadian cold front, poised to sweep across the area Tuesday into Tuesday night. Ahead of the front, temps will climb to near average over roughly the southeastern half of the state. Over the northwest, increasing cloud cover ahead of and strong cold air advection in the wake of the front will limit high temps to the 40s and 50s. Moisture remains modest given the lack of substantial return flow from the Gulf, although PWAT values on the order of 0.75 to 0.8 inches will be enough to squeeze out rain showers along and ahead of the front, primarily over the northern half of AR where moisture and dynamic forcing are most in phase. That said, there could be enough moisture farther south to generate isolated to scattered showers, but confidence in more widespread coverage remains very low. Winds will pick up markedly as the front approaches with breezy westerly winds becoming north to northwesterly behind the boundary. Wind headlines are not anticipated, although gusts could approach 30 mph Tuesday afternoon and evening. Temps will quickly fall in the wake of the front, both at the surface and in the lower troposphere. Based on forecast soundings, ensemble guidance, and calibrated statistical guidance, there is a small window for mixed wintry precip over northern AR Tuesday night assuming moisture isn't entirely scoured out by then. Should any wintry precip materialize, no accumulation or impacts are expected and precip will end before dawn on Wednesday. Of more consequence will be temperatures very late in the period as the post-frontal Canadian air mass begins to settle over the area. Initialized guidance remains on the warm side, likely a consequence of climatological influence, so skewed temps Tuesday night closely to the 25th percentile which yields near to sub- freezing temps over roughly the northwestern half of AR. Readings in the mid/upper 20s are likely over northwestern AR. Based on this trend, did expand the Freeze Watch to include Polk, Randolph, and Lawrence Counties with no changes to the remainder of the watch. Sensitive vegetation is certainly at risk given the magnitude of cold air expected and several record lows may be challenged if not broken. Strong surface ridging immediately behind the front suggests winds will drop off fairly quickly Tuesday night. Clearing skies and light winds in the presence of the anticipated cold will readily produce frost over a large area. Did include patchy frost as far south as a Camden to Pine Bluff to Stuttgart line with widespread frost expected farther north and west. While min temps over the southeastern half of the area will likely end up near to above freezing, sensitive vegetation will still be at risk from frost, so please prepare accordingly. LONG TERM...Wednesday Through Sunday A large area of Canadian high pressure will follow a cold front, and will build into Arkansas by Wednesday morning. Low temperatures will be in the upper 20s to upper 30s, with a freeze likely in much of the Ozark and Ouachita Mountains. Frost will be widespread as well. Temperatures will start slowly modifying on Thursday as the high exits to the east and return flow kicks in. Even so, readings will remain below average. A large storm system will approach from the southern Plains on Friday, with rain becoming widespread. There may be rumbles of thunder as well. Amounts from a half inch to an inch are expected, with the heaviest totals in southern sections of the state. Precipitation will begin tapering off Saturday as another cold front arrives from the north with drier air. Temperatures will get closer to seasonal as the period ends, but may still fall a little short. There should be additional warming beyond the period as ridging occurs over the middle of the country ahead of a large storm system/trough out west. && .LZK Watches/Warnings/Advisories... Freeze Watch from late Tuesday night through Wednesday morning FOR Baxter-Boone-Cleburne-Conway-Fulton-Independence-Izard- Johnson-Lawrence-Logan-Marion-Montgomery-Newton-Polk-Pope- Randolph-Scott-Searcy-Sharp-Stone-Van Buren-Yell. && Aviation...SHELTON
Hazardous weather outlook, Apr 19, 4:57 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Little Rock AR 457 AM CDT Mon Apr 19 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 457 AM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Hazardous weather is not expected today or tonight. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday As a powerful cold front sweeps through the area Tuesday into Tuesday night, winds will become breezy with gusts of 20 to 30 mph possible over much of the area. Some mixed precipitation is possible over northern Arkansas Tuesday night, although no accumulation or impacts are expected. Widespread frost is expected late Tuesday night into Wednesday morning with freezing or below freezing temperatures likely over roughly the northwestern half of the area. Impacts to sensitive vegetation may be significant, especially over northwestern Arkansas where temperatures in the mid to upper 20s are likely by Wednesday morning. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/46
Nearby
Freeze Warnings in Arkansas, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.